MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLEAN-CATH® CATHETER; VINYL STRAIGHT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLEAN-CATH® CATHETER; VINYL STRAIGHT CATHETER
Model Number 421614
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheters were loaded into the packaging backwards.The patient advised that when he opened the package he had to touch the entire catheter to get the insertion side.The patient reported that he did not use the product due to the fear of infection.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed manufacturing related since the packaging was done by the manufacturer.Visual evaluation of the returned sample noted five clean cath intermittent catheters within the original packaging.The catheters were all noted to be packaged with the tips pointing away from the chevron end.A catheter without the tip in the chevron seal is out of specification.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿visually inspect the product for any imperfections or surface deterioration prior to use.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.".

Brand Name
BARD® CLEAN-CATH® CATHETER
Common Device Name
VINYL STRAIGHT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8290157
Report Number1018233-2019-00496
Device Sequence Number13858017
Product Code KOD
UDI-Device Identifier00801741038976
UDI-Public(01)00801741038976
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K802665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2023
Device Model Number421614
Device Catalogue Number421614
Device Lot NumberNGCX4086
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2019
Initial Date Received by Manufacturer 01/07/2019
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1